Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 221, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2012, 5:14 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 10, 2012, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 102 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:34 PM EDT | TSTM WND DMG | 3 Nne Eagle Springs, NC | TREE DOWN ON BENSALEM CHURCH ROAD... TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS52 KRAH 102114
SVRRAH
NCC123-125-153-102200-
/O.NEW.KRAH.SV.W.0221.120710T2114Z-120710T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
WESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STEEDS...OR 9 MILES NORTHEAST OF TROY...
MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROBBINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3551 7978 3551 7934 3549 7933 3548 7936
3547 7935 3504 7965 3532 8002
TIME...MOT...LOC 2114Z 289DEG 11KT 3544 7975
$$
SEC2 follow-up statements
259
WWUS52 KRAH 102133
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT TUE JUL 10 2012
NCC123-125-153-102200-
/O.CON.KRAH.SV.W.0221.000000T0000Z-120710T2200Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
533 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL RICHMOND...WESTERN MOORE AND MONTGOMERY COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROBBINS...OR 14 MILES WEST OF CARTHAGE...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAGLE SPRINGS...
GLENDON...HIGHFALLS...DERBY...SEVEN LAKES AND FOXFIRE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3551 7978 3551 7934 3549 7933 3548 7936
3547 7935 3504 7965 3532 8002
TIME...MOT...LOC 2133Z 287DEG 15KT 3541 7963
$$
SEC480
WWUS52 KRAH 102157
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUL 10 2012
NCC123-125-153-102207-
/O.EXP.KRAH.SV.W.0221.000000T0000Z-120710T2200Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
557 PM EDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RICHMOND...
WESTERN MOORE AND MONTGOMERY COUNTIES EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3551 7978 3551 7934 3549 7933 3548 7936
3547 7935 3504 7965 3532 8002
TIME...MOT...LOC 2157Z 287DEG 15KT 3538 7951
$$
SECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:11 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 10, 3:11 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT TUE JUL 10 2012 .SYNOPSIS... A VERY MOIST AIR MASS AND WEAK SURFACE FRONT WILL PERSIST OVER THE CAROLINAS THROUGH MID WEEK... BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THURSDAY... ALONG WITH SEASONABLE COOL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 235 PM TUESDAY... SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS NORTHERN AND CENTRAL NC THIS AFTERNOON IN THE VICINITY OF A DIFFUSE SURFACE FRONT AND SOUTH OF A WEAK SHEAR AXIS ALOFT. THIS CONVECTION IS DEVELOPING IN A VERY MOIST AIR MASS WITH PRECIPITABLE WATER VALUES AROUND 2.0-2.2 INCHES BUT WITH ONLY MODEST INSTABILITY RANGING BETWEEN 1000-2000 J/KG. WIND FIELD REMAINS RATHER WEAK WITH THE KRAX VWP SHOWING NORTHERLY NEAR SURFACE WINDS ALONG WITH SOUTHWEST TO WEST WINDS FURTHER ALOFT..ALL LESS THAN 20KTS UP TO 15KFT. VISIBLE SATELLITE IMAGERY CONTINUES TO INDICATE WIDESPREAD CLOUDINESS WITH A FEW BREAKS. RECENT RUNS OF THE CONVECTION ALLOWING HIGH RESOLUTION MODELS ARE STRUGGLING WITH THE ONGOING CONVECTION AND HAVE IT PLACED 100-200KM TOO FAR NORTH. THE 00Z RUNS APPEARED TO HAVE PERFORMED BETTER...AT LEAST THROUGH THE CURRENT TIME. NAM/RAP FORECAST SOUNDINGS SUGGEST THAT CAPE VALUES ARE LIKELY TO RANGE BETWEEN 1000-2000 J/KG THIS AFTERNOON/EARLY EVENING...POSSIBLY REACHING 2500 J/KG ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS WHILE FORECASTS SUGGEST BULK SHEAR VALUES REMAIN MODEST IN THE 10-20 KT RANGE. IN GENERAL...EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT COUPLE OF HOURS...PEAKING IN COVERAGE AND INTENSITY BEFORE DINNER TIME. WITH DECREASED AMOUNTS OF DRY AIR ALOFT AND WITH LESS INSTABILITY...WE EXPECT THE AMOUNT OF SEVERE WEATHER TO BE MORE LIMITED THIS AFTERNOON THAN ON MONDAY. GIVEN THE SLOW STORM MOTION AND CONVECTION LIKELY TO BECOME ORIENTATED PARALLEL TO THE FRONT AND THE MEAN FLOW ALONG WITH A MOIST ENVIRONMENT AND WARM CLOUD PRECIPITATION PROCESSES...FLASH FLOODING REMAINS THE GREATER THREAT TODAY COMPARED TO SEVERE WEATHER. BUT WET DOWNBURSTS ASSOCIATED WITH PRECIP LOADING AND MARGINALLY ORGANIZED LINE SEGMENTS ARE STILL A CONCERN. THE THREAT OF CONVECTION WILL GRADUALLY SHIFT SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING. WHILE SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...THE BULK OF THE DEEP CONVECTION SHOULD DIMINISH AROUND OR JUST A LITTLE AFTER DINNER TIME WITH MORE SCATTERED SHOWERS EXPECTED OVERNIGHT. MOSTLY CLOUDY SKIES WITH REMNANT DEBRIS CLOUDS AND DEVELOPING LOW STRATUS ARE EXPECTED OVERNIGHT. POPS WILL RANGE IN THE HIGH CHANCE/LIKELY RANGES THIS EVENING AND THEN GRADUALLY RAMP DOWN TO CHANCE/LOW CHANCE RANGE FROM SOUTH TO NORTH TOWARD DAYBREAK. LOW TEMPERATURES WILL RANGE IN THE 68-73 DEGREE RANGE OVERNIGHT. -BLAES && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 310 PM TUESDAY... CENTRAL NORTH CAROLINA REMAINS IN A REGION OF WEAK SOUTHWESTERLY FLOW AT LOW AND MID LEVELS ON WEDNESDAY AND WEDNESDAY NIGHT. THE STALLED SURFACE TROUGH/DECAYING DIFFUSE FRONT REMAINS IN PLACE ACROSS EASTERN AND CENTRAL NC DURING THE PERIOD WITH A RATHER MOIST AIR MASS AS NOTED BY PRECIPITABLE WATER VALUES THAT RANGE NEAR 1.8 INCHES ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS AREA TO 1.5 INCHES ACROSS THE FAR NORTHERN PIEDMONT NEAR THE VIRGINIA BORDER. BOTH THE NAM/GFS INDICATE A SHEAR AXIS WILL PERSIST ACROSS FAR WESTERN NC AND NEAR THE VA/NC BORDER DURING THE PERIOD. WITH THIS IN MIND...WILL MAKE ONLY MINOR CHANGES TO ONGOING FORECAST WHICH HIGHLIGHTS THE GREATEST PRECIPITATION CHANCES DURING THE AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA. LIMITED INSTABILITY SHOULD KEEP THE SEVERE WEATHER THREAT LIMITED BUT THE 12Z NAM NOTED SOMEWHAT STRONGER BULK SHEAR VALUES OF AROUND 15-25 KTS ON WEDNESDAY AFTERNOON WHICH COULD SUPPORT STORM ORGANIZATION. HIGH TEMPERATURES ON WEDNESDAY WILL BE BELOW TO NEAR NORMAL AND RANGE FROM 83-88 WHILE LOWS WEDNESDAY NIGHT SHOULD FALL TO AROUND 70 DEGREES. -BLAES && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 215 PM... BROAD UPPER LEVEL HIGH PRESSURE IS FORECAST TO EXTEND OVER THE ATLANTIC COASTLINE OF THE SOUTHEAST STATES THURSDAY MORNING... WITH A BROAD WEAK TROUGH OVER THE MISSISSIPPI VALLEY. THE ATLANTIC HIGH SLOWLY EXTENDED FURTHER INLAND FOR FRIDAY AND PERSISTS OVER THE SOUTHEAST FOR THE REMAINDER OF THE FORECAST PERIOD. AT THE SURFACE A WEAK TROUGH IS FORECAST JUST INLAND OVER THE COASTAL PLAIN FOR THURSDAY AND FRIDAY BEFORE DISSIPATING IN THE WAKE OF SOUTH TO SOUTHEAST FLOW AROUND AN ATLANTIC HIGH PRESSURE SYSTEM. WEAK SURFACE TROUGHING RETURNS TO THE PIEDMONT FOR THE BEGINNING OF THE WORK WEEK. LOW LEVEL FORCING FOR CONVECTION THURSDAY MOSTLY ABSENT OTHER THAN DAYTIME HEATING EXCEPT AS NOTED BELOW. PRECIPITABLE WATERS REMAIN HIGH AT AROUND TWO INCHES. HIGHEST POPS SOUTHEAST (70 PERCENT) WHERE SOUTHEAST FLOW POTENTIALLY FRICTIONALLY CONVERGENT... OR WITH A SEABREEZE... DROPPING TO FIFTY PERCENT NORTH. CONVECTION WILL WANE IN THE LATE EVENING... WITH SOME SHOWERS PERHAPS SURVIVING TO DAWN. MINIMAL CHANGES TO THE ABOVE SCENARIO FOR FRIDAY... SO A SIMILAR FORECAST. THE AIR MASS DRYS SLIGHTLY SATURDAY AS WINDS SHIFT TOWARD SOUTH AND OFFSHORE HIGH PRESSURE BECOMES MORE DOMINATE. AFTERNOON RAIN CHANCES 30 PERCENT THOUGH SLIGHTLY FAVORING THE SOUTHEAST. AS THE HIGH FURTHER EXERTS ITS INFLUENCE SUNDAY AND MONDAY... AFTERNOON RAIN CHANCES FALL TO ONE IN SEVEN. WITH A SURFACE TROUGH ESTABLISHING ITSELF OVER THE PIEDMONT FOR THE EARLY WORK WEEK... AND A BROAD UPPER LEVEL TROUGH EXTENDING SOUTH... WILL INCREASE RAIN CHANCES TO THIRTY PERCENT NORTH AND SLIGHT CHANCES SOUTH. A WARMING TREND IN AFTERNOON HIGH TEMPERATURES AS MOISTURE AND RAIN CHANCES BEGIN TO DECREASE. HIGH TEMPERATURES IN THE MID 80S THURSDAY AND FRIDAY... 85 TO 90 SATURDAY... AND UPPER 80S TO LOWER 90S SUNDAY INTO TUESDAY. OVERNIGHT LOWS UPPER 60S TO LOWER 70S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 625 AM TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING BEFORE AREAS OF LOW STRATUS AND FOG DEVELOP OVERNIGHT RESULTING IN PERIODS OF ADVERSE AVIATION CONDITIONS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN A LOOSE LINE STRETCHING FROM NORTHEAST NC TO THE SOUTHERN APPALACHIANS ALONG WITH MORE ISOLATED SHOWERS SCATTERED ACROSS CENTRAL NC WILL GRADUALLY SHIFT SOUTHWARD ACROSS THE AREA THIS AFTERNOON AND EVENING. WILL INCLUDE A BRIEF TEMPO PERIOD FOR AN HOUR OR TWO OF THUNDERSTORMS TO HANDLE THE ONGOING CONVECTION. WHILE DEEP CONVECTION WILL WANE FAIRLY QUICKLY DURING THE EARLY EVENING...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH THE LATE EVENING INTO THE OVERNIGHT HOURS. NAM/RAP BUFR SOUNDINGS SUGGEST THAT STRATUS IS LIKELY LATE TONIGHT...SETTING UP EARLIEST IN LOCATIONS WITH STORMS AT THE TAF SITE AND LATEST AT THE KFAY. LOW CLOUDS AND STRATUS WILL BREAK UP ON WEDNESDAY MORNING WITH ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOPING DURING THE AFTERNOON. LOOKING FURTHER AHEAD... AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING AS WELL AS MORNING STRATUS AND FOG. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL DECREASE ON SATURDAY AND ESPECIALLY SUNDAY...BUT THE THREAT OF MORNING LOW CLOUDS AND FOG WILL PERSIST. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM... AVIATION...BLAES
Hazardous weather outlook, Jul 10, 11:32 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1132 AM EDT TUE JUL 10 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111545- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1132 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW-MOVING AND ARE CAPABLE OF PRODUCING VERY HEAVY RAIN. THE PRIMARY HAZARDOUS WEATHER THREAT IS LOCALLY HEAVY RAIN... WHICH MAY LEAD TO RAPID RISES ON STREAMS AND CREEKS AS WELL AS MINOR FLOODING OF URBAN LOCATIONS. IN ADDITION...A FEW THUNDERSTORMS WILL PRODUCE STRONG DOWNBURST WINDS AND WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. BLAES
In the hours before
Local storm report, Jul 10, 1:01 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 4 WSW LINDEN 35.24N 78.82W
07/09/2012 CUMBERLAND NC PUBLIC
ROOF BLOWN OFF A WOODEN BARN... SEVERAL TREES DOWN
&&
EVENT NUMBER RAH1200614
SECSpecial weather statement, Jul 10, 2:24 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT TUE JUL 10 2012
NCZ021-038-101930-
DAVIDSON-FORSYTH-
224 PM EDT TUE JUL 10 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 330 PM EDT...
AT 223 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF HUNTSVILLE...OR ABOUT 7 MILES NORTHEAST OF MOCKSVILLE...
MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLEMMONS...ARCADIA...
MIDWAY...WELCOME...LEXINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 201.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 87 AND 96.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 8009 3570 8015 3581 8047 3583 8049
3585 8048 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3605 8046 3604 8050 3605 8051
3609 8052
TIME...MOT...LOC 1823Z 300DEG 17KT 3598 8048
SECSpecial weather statement, Jul 10, 3:29 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 10 2012
NCZ038-039-102030-
DAVIDSON-RANDOLPH-
329 PM EDT TUE JUL 10 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 430 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 86 AND 102.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3591 8023 3575 7985 3550 8014 3550 8019
3555 8022 3558 8021 3563 8028 3578 8038
TIME...MOT...LOC 1929Z 311DEG 19KT 3577 8020
SECSpecial weather statement, Jul 10, 4:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT TUE JUL 10 2012
NCZ038-039-074-075-102115-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-
411 PM EDT TUE JUL 10 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 515 PM EDT...
AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARTHA...OR ABOUT 13 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOPE...ULAH...
SEAGROVE...STEEDS...STAR...BISCOE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3581 7996 3559 7955 3552 7956 3551 7953
3520 7999 3534 8007 3537 8005 3540 8009
3546 8011 3547 8015 3561 8024
TIME...MOT...LOC 2011Z 314DEG 19KT 3564 8000
SECLocal storm report, Jul 10, 4:25 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HEAVY RAIN 3 NNW LEXINGTON 35.85N 80.28W
07/10/2012 M2.71 INCH DAVIDSON NC EMERGENCY MNGR
STORM SPOTTER MEASURED 2.71 INCHES BETWEEN 230 AND 252
PM.
&&
EVENT NUMBER RAH1200615
WSSSpecial weather statement, Jul 10, 5:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT TUE JUL 10 2012
NCZ039-040-074-075-084-102215-
CHATHAM-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
509 PM EDT TUE JUL 10 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...RANDOLPH...
MOORE...MONTGOMERY AND CHATHAM COUNTIES THROUGH 615 PM EDT...
AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEEDS...OR ABOUT 10 MILES NORTHEAST OF TROY...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BISCOE...ROBBINS...
EAGLE SPRINGS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3563 7975 3551 7934 3549 7934 3548 7935
3548 7936 3545 7934 3504 7959 3532 8001
TIME...MOT...LOC 2108Z 304DEG 11KT 3545 7975
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:08 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Durham, Guilford, Orange, Vance and 1 more | 52 min |
| Jul 9, 8:15 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 2 hr |
| Jul 9, 8:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 59 min |
| Jul 9, 8:57 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Lee and 3 more | 93 min |
| Jul 9, 9:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 75 min |
| Jul 9, 10:42 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jul 9, 10:49 PM EDT | Special Weather Statement | RAH | Harnett | 56 min |
| Jul 10, 12:58 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Orange | 47 min |
| Jul 10, 2:24 PM EDT | Special Weather Statement | RAH | Davidson | 66 min |
| Jul 10, 2:44 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wilson | 2 hr |
| Jul 10, 3:29 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| Jul 10, 4:11 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 64 min |
| Jul 10, 4:17 PM EDT | Areal Flood Advisory | RAH | Davidson | 2 hr |
| Jul 10, 5:09 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 66 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | RAH | Anson | 53 min |
| Jul 10, 5:50 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 100 min |
| Jul 10, 6:10 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 58 min |
| Jul 10, 6:26 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 10, 6:35 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson, Scotland | 3 hr |
| Jul 10, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 45 min |
| Jul 10, 7:10 PM EDT | Special Weather Statement | RAH | Anson | 50 min |
| Jul 10, 7:13 PM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
| Jul 10, 7:31 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.